Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 170, NWS Bismarck, ND

June 25, 2007Renville County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 25, 2007, 1:36 AM CDT for Renville County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2007, 1:36 AM CDT (06:36 UTC)
Expired
Jun 25, 2007, 2:15 AM CDT
In force
39 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Renville County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 11:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 6.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3796 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
1.4
Supercell composite
17.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 250636 RRA
SVRBIS
NDC075-250715-
/O.NEW.KBIS.SV.W.0170.070625T0636Z-070625T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
136 AM CDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 215 AM CDT

* AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 11 MILES WEST OF SHERWOOD TO GREENE...OR ALONG
  A LINE EXTENDING FROM 53 MILES NORTHWEST OF MINOT TO 32 MILES
  NORTHWEST OF MINOT...AND MOVING NORTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SHERWOOD AROUND 155 AM CDT...
  LORAINE AROUND 200 AM CDT...

SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. FOR YOUR PROTECTION...MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

LAT...LON 4898 10204 4849 10180 4851 10156 4896 10153

$$

RSL
1 follow-up statement
000 
WWUS53 KBIS 250657
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
157 AM CDT MON JUN 25 2007

NDC075-250715-
/O.CON.KBIS.SV.W.0170.000000T0000Z-070625T0715Z/
RENVILLE ND-
157 AM CDT MON JUN 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTH CENTRAL RENVILLE COUNTY...

AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR LORAINE...OR ABOUT 47 MILES NORTH OF
MINOT...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN RENVILLE COUNTY AROUND 210 AM CDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4899 10184 4880 10178 4879 10151 4899 10151

$$

NH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:09 PM CDT, 10 hours 27 minutes earlier.

Area forecast discussion, Jun 24, 3:09 PM CDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
309 PM CDT SUN JUN 24 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
FORECAST CONCERN TODAY IS THE THUNDERSTORM THREAT TONIGHT ACROSS THE
FORECAST AREA. THE SURFACE COLD FRONT EXTENDS FROM NEAR WINNIPEG TO
DEVILS LAKE TO BISMARCK TO LEMMON.  BOTH THE GFS AND NAM INDICATE
THAT THE CAP ALONG THE FRONT WILL DISSIPATE BY 00Z BUT A SPECIAL 19Z
SOUNDING SHOWS A STRONG CAP.  THERE IS PLENTY OF INSTABILITY WITH A
CAPE IN EXCESS OF 3000 J/KG ON THE SOUNDING.  THE SOUNDING AND
BISMARCK RADAR VAD WINDS ARE BEGINNING SHOW INCREASING SOUTHERLY
WINDS AT THE LOW LEVELS...WITH BOTH THE GFS AND NAM INDICATING A
RETURN OF THE LOW LEVEL JET THIS EVENING. IF THUNDERSTORMS DONT
INITIATE BEFORE 00Z...THEN WITH THE STRENGTHENING JET...THEY WILL BY
06Z. SEVERE THUNDERSTORMS ARE LIKELY.  THE GFS K INDEX IS 35+ WHICH
INDICATES HEAVY RAIN POTENTIAL...AND WILL ADD HEAVY RAIN TO
FORECAST.  WITH THE MODELS INDICATING THE STORM MOTION TO THE EAST
DOESNT APPEAR THAT TRAINING WILL OCCUR...BUT WILL BEAR WATCHING.

AS THIS IS A SLOW MOVING SYSTEM...POTENTIAL FOR TSTMS WILL
CONTINUE THROUGH MONDAY THEN END TUESDAY AS AN UPPER LEVEL LOW MOVES
ACROSS SOUTHERN CANADA KICKING OUT THE SURFACE LOW AND SWINGING HIGH
PRESSURE INTO THE AREA FROM MONTANA.  THE UPPER LEVEL LOW WILL MOVE
EAST TUESDAY NIGHT AND WEDNESDAY...FOLLOWED BY YET ANOTHER UPPER
LEVEL RIDGE ON WEDNESDAY.  SO SEE LITTLE CHANCE OF PRECIP TUESDAY OR
WEDNESDAY. MONDAY SHOULD BE ANOTHER WARM DAY...BUT MUCH COOLER
TEMPERATURES EXPECTED ON TUESDAY AND WEDNESDAY.

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...
WE HAVE ABOVE AVERAGE CONFIDENCE IN THE LONG TERM WITH NOTABLE
STABILITY IN OPERATIONAL MODEL RUNS...MINUS THE NORMAL UNDULATIONS
IN SPECIFIC S/W DETAILS. PLUS...IT IS HARD TO IGNORE THE FACT THAT
THE TROUGH-RIDGE-TROUGH SYNOPTIC PATTERN THAT MODEL SOLUTIONS ARE
BANKING ON LOOKS STRIKINGLY SIMILAR TO THE PRESENT ONE. THUS MID LVL
HEIGHTS WILL BEGIN RISING AND WAA WILL RAMP UP ON SLY FLOW WITH
CLIMBING 850MB TEMPS TO FOLLOW INTO THE WEEKEND. THE 12Z GFS DID
ARRIVE WARMER THAN ITS PREDECESSORS AND THE 00Z ECWMF...BUT IT IS
NOT OUT OF LINE CONSIDERING THE EXPECTED RIDGING. OF COURSE...SOIL
MOISTURE WILL LIKELY HOLD BACK HIGHS A BIT ANYWAY. THERE WILL BE NO
SHORTAGE OF LOW LVL MOISTURE EITHER...SO THE CHANCE OF THUNDER WILL
BE ON THE MIND AS THE UPPER RIDGE BEGINS SLIDING EASTWARD AND/OR
FLATTENING A BIT. MUCH LIKE THE PRESENT SITUATION THOUGH MID LVL
CAPPING AND MERE GRAZES BY STRONGER JET ENERGY COULD MAKE FOR A LESS
THAN CLEAR-CUT CONVECTIVE FCST. IT IS FOR THIS REASON THAT OUR FCST
DATABASE IS DRY SAVE FOR SUN AND SUN NIGHT...WHEN THE DETERMINISTIC
SOLUTIONS ARE IN A BIT BETTER AGREEMENT ON SOME FORM OF S/W PASSAGE.

&&

.AVIATION...
WE FEEL THAT AN INVERSION ALOFT WILL KEEP TSRA ACTIVITY ISOLATED IN
THE 21-01Z PERIOD...IF IT OCCURS AT ALL. THE GREATER THREAT WILL
LIKELY BE A COMPLEX OF STORMS RACING NORTHEAST INTO WESTERN ND BY
EVE AND INTO THE CENTRAL PART OF THE STATE AROUND MIDNIGHT. OTHER
STORMS COULD FORM OUT AHEAD OF THIS ACTIVITY AFTER 01Z...AS WELL.
THESE STORMS COULD HAVE SIZABLE AVIATION IMPACTS WITH POTENTIAL FOR
SIGNIFICANT SEVERE WEATHER...INCLUDING VERY LARGE HAIL AND/OR SFC
WIND GUSTS 50KTS OR GREATER...IN ADDITION TO LOCAL IFR CIGS AND VIS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TSW/CJS
Hazardous weather outlook, Jun 24, 5:05 AM CDT, 20 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
505 AM CDT SUN JUN 24 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-251015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-
505 AM CDT SUN JUN 24 2007 /405 AM MDT SUN JUN 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND
EARLY THIS EVENING. AT THIS TIME THE THUNDERSTORMS ARE EXPECTED
TO INITIATE ALONG AND NORTH OF A WARM FRONT EXTENDING FROM
SOUTHWEST NORTH DAKOTA...EAST TO BISMARCK AND JAMESTOWN. LOW LEVEL
WIND SHEAR ALONG THE WARM FRONT WILL INCREASE THE POSSIBILITY OF
TORNADIC THUNDERSTORMS...AS WELL AS THE THREAT FOR LARGE HAIL AND
DAMAGING THUNDERSTORM WINDS. SEVERE THUNDERSTORMS ARE THEN
EXPECTED TO BECOME MORE WIDESPREAD THROUGHOUT THE EVENING AND
OVERNIGHT HOURS...WITH THE BEST CHANCE OF SEVERE WEATHER OVER THE
NORTHERN TWO THIRDS OF THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS IS IN STORE FOR MONDAY AND MONDAY
NIGHT AS THE LOW PRESSURE SYSTEM SLIDES ACROSS THE REGION. SOME
THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR LATER THIS AFTERNOON
AND TONIGHT. SPOTTER ACTIVATION WILL ALSO LIKELY BE NEEDED FOR
MONDAY AND MONDAY NIGHT.

NDZ051-251015-
DICKEY-
505 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR
LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS
PORTIONS OF WEST AND CENTRAL NORTH DAKOTA...WITH MOST ACTIVITY
NORTH AND WEST OF DICKEY COUNTY DURING THE DAY. BY
TONIGHT...THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
BUT WITH THE BEST CHANCE OF SEVERE WEATHER OVER THE NORTHERN TWO
THIRDS OF NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS IS IN STORE FOR MONDAY AND MONDAY
NIGHT AS A LOW PRESSURE SYSTEM SLIDES ACROSS THE NORTHERN PLAINS.
SOME THUNDERSTORMS MAY BE SEVERE DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY AND
MONDAY NIGHT.

In the hours before

Local storm report, Jun 25, 1:20 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
120 AM CDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 AM     HAIL             KENMARE                 48.67N 102.08W
06/25/2007  E2.00 INCH       WARD               ND   PUBLIC

            FORWARDED BY THE NEWS MEDIA.

&&

KBIRK
Local storm report, Jun 25, 1:30 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
130 AM CDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             6 W KENMARE             48.67N 102.21W
06/25/2007  E1.75 INCH       WARD               ND   PUBLIC

            FORWARDED BY NEWS MEDIA

&&

KBIRK
Local storm report, Jun 25, 1:31 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
131 AM CDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     HAIL             WILLISTON               48.16N 103.63W
06/25/2007  E0.75 INCH       WILLIAMS           ND   PUBLIC

            FORWARDED BY NEWS MEDIA.

&&

KBIRK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 11:16 PM CDTSevere Thunderstorm WarningBISRolette29 min
Jun 24, 11:22 PM CDTSevere Thunderstorm WarningBISBottineau53 min
Jun 24, 11:24 PM CDTSevere Thunderstorm WarningBISMountrail66 min
Jun 24, 11:28 PM CDTSevere Thunderstorm WarningBISPierce26 min
Jun 24, 11:36 PM CDTSevere Thunderstorm WarningBISMcHenry24 min
Jun 24, 11:52 PM CDTSevere Thunderstorm WarningBISRolette23 min
Jun 25, 12:13 AM CDTSevere Thunderstorm WarningBISRolette47 min
Jun 25, 12:16 AM CDTSevere Thunderstorm WarningBISBottineau59 min
Jun 25, 12:24 AM CDTTornado WarningBISBottineau36 min
Jun 25, 12:33 AM CDTSevere Thunderstorm WarningBISBurke, Mountrail, Renville, Ward57 min
Jun 25, 12:45 AM CDTSevere Thunderstorm WarningBISWilliams45 min
Jun 25, 12:56 AM CDTTornado WarningBISBurke, Mountrail, Ward34 min
Jun 25, 1:29 AM CDTSevere Thunderstorm WarningBISWilliams61 min
Jun 25, 1:29 AM CDTTornado WarningBISBurke, Ward31 min
Jun 25, 1:36 AM CDTSevere Thunderstorm WarningBISBottineau54 min
Jun 25, 1:38 AM CDTSevere Thunderstorm WarningBISRolette48 min
Jun 25, 1:39 AM CDTSevere Thunderstorm WarningBISDivide66 min
Jun 25, 1:44 AM CDTSevere Thunderstorm WarningBISRenville46 min
Jun 25, 2:11 AM CDTSevere Thunderstorm WarningBISBurke64 min
Jun 25, 2:31 AM CDTSevere Thunderstorm WarningBISBottineau44 min
Jun 25, 3:16 AM CDTSevere Thunderstorm WarningBISBottineau59 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.